Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2021, 11:30 PM CDT for 4 parishes in Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2021, 11:30 PM CDT (04:30 UTC)
- Expired
- Mar 28, 2021, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 11:31 PM CDT | HAIL 1 | 1 Ese Haughton, LA | QUARTER AND SLIGHTLY LARGER SIZE HAIL FELL IN HAUGHTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:25 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.1
The text
As transmitted.
204
WUUS54 KSHV 280430
SVRSHV
LAC013-015-027-119-280515-
/O.NEW.KSHV.SV.W.0040.210328T0430Z-210328T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1130 PM CDT Sat Mar 27 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Webster Parish in northwestern Louisiana...
Southwestern Claiborne Parish in northwestern Louisiana...
North central Bienville Parish in northwestern Louisiana...
East central Bossier Parish in northwestern Louisiana...
* Until 1215 AM CDT.
* At 1129 PM CDT, a severe thunderstorm was located over Doyline, or
11 miles southwest of Minden, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Minden, Haughton, Arcadia, Sibley, Gibsland, Doyline, Dubberly,
Dixie Inn, Athens, Lisbon, Mount Lebanon, Holly Springs, Aycock,
Spring Lake, Gilark, Noles Landing, Lake Bistineau North, Lake
Clairborne, Ogden and Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for north central
and northwestern Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3255 9288 3242 9351 3262 9351 3281 9287
TIME...MOT...LOC 0429Z 252DEG 39KT 3254 9345
HAIL...1.00IN
WIND...60MPH
$$
152 follow-up statements
558
WWUS54 KSHV 280454
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1154 PM CDT Sat Mar 27 2021
LAC015-119-280503-
/O.CAN.KSHV.SV.W.0040.000000T0000Z-210328T0515Z/
Webster LA-Bossier LA-
1154 PM CDT Sat Mar 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEBSTER AND EAST
CENTRAL BOSSIER PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.
LAT...LON 3262 9288 3254 9316 3272 9317 3281 9287
TIME...MOT...LOC 0453Z 249DEG 42KT 3268 9309
$$
LAC013-027-280515-
/O.CON.KSHV.SV.W.0040.000000T0000Z-210328T0515Z/
Claiborne LA-Bienville LA-
1154 PM CDT Sat Mar 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL BIENVILLE PARISHES...
At 1154 PM CDT, a severe thunderstorm was located 7 miles south of
Homer, moving east at 50 mph. This storm has shown a weakening trend
and may be cancelled early if this trend continues.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Athens, Lisbon, Spring Lake, Lake Clairborne, Aycock and Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3262 9288 3254 9316 3272 9317 3281 9287
TIME...MOT...LOC 0453Z 249DEG 42KT 3268 9309
HAIL...<.75IN
WIND...60MPH
$$
15646
WWUS54 KSHV 280507
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1207 AM CDT Sun Mar 28 2021
LAC013-027-280517-
/O.EXP.KSHV.SV.W.0040.000000T0000Z-210328T0515Z/
Claiborne LA-Bienville LA-
1207 AM CDT Sun Mar 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAIBORNE AND
NORTH CENTRAL BIENVILLE PARISHES WILL EXPIRE AT 1215 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.
LAT...LON 3262 9288 3254 9316 3272 9317 3281 9287
TIME...MOT...LOC 0507Z 252DEG 39KT 3272 9293
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:16 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 27, 10:16 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1016 PM CDT Sat Mar 27 2021 .UPDATE... Radar imagery continues to show a line of strong to severe thunderstorms along a line from Jacksonville, TX to near Shreveport, LA to El Dorado, AR with a few separate thunderstorms behind the line from Texarkana to Hope AR. Expecting this line to continue to push through the area overnight. Only changes to the inherited forecast was to lower PoPs across portions of northeast Texas and southwest Arkansas. /33/ && .PREV DISCUSSION... /issued 648 PM CDT Sat Mar 27 2021/ AVIATION... For the 28/00z TAFs...Radar imagery showing an increase in showers and thunderstorms across east Texas and southwest Arkansas. As such, TSRA/SHRA and MVFR/IFR cigs through the overnight hours. This activity is expected to continue until a cold front moves through the area from west to east. We will see an increase in winds greater than 10kts and will continue through much of the remainder of this TAF period. /33/ PREV DISCUSSION... /issued 339 PM CDT Sat Mar 27 2021/ SHORT TERM.../Tonight through Sunday Night/ With all of the Ark-La-Tex in the warm sector for multiple hours today, the atmosphere is primed for severe weather as convection begins. Diverse cloud cover hints at a tinderbox-like situation aloft, with deepening cumulus, and more insolation reaching the I-20 corridor. This afternoon's special sounding confirms the continued presence of multiple ingredients for severe weather including: CAPE values near 3000 J/kg, bulk shear at or above 50 knots areawide, and mid-level lapse rates at around 7.0 C/km. The lack of synoptic-scale forcing is what is primarily working against an even stronger severe weather situation. Regardless, the severe weather risks for today will be maximized in a window from now until 11PM, with very large hail and even the outside possibility of a strong tornado in this time frame. Coordinating with SPC this afternoon, a new tornado watch has been issued until 11 PM CDT for the Ark-La-Tex northeastward into the northern portions of the Ark-La-Miss. For tonight, the ongoing severe weather threat will continue well after sunset before storm mode transitions from scattered supercells to a more linear multicell mode as the frontal boundary begins to proceed through the Ark-La-Tex around midnight. After exiting our eastern zones, dry conditions and cooler than average temperatures arrive, continuing through Sunday night. /16/ LONG TERM.../Monday through the end of the week/ Expecting a nice initial start to the long term period with mostly sunny skies and highs ranging from 70 to 75 degrees for your Monday. However, expect the front clearing through our region in the short term to start coming back north through the area (as a warm front) late Monday night into Tuesday with a large upper trough axis gradually driving a cold front toward the Four State region from the northwest. Model consensus has gotten more bullish on the morning runs in association with the warm front triggering increasing showers and thunderstorms Tuesday afternoon into Tuesday evening. It is starting to look like some of these storms have the potential to be on the strong side owing to available instability and wind shear, although there is not yet enough confidence or consistency of trends to advertise a severe thunderstorm potential yet. The incoming cold front will probably undercut this whole regime and bring widespread showers and embedded tame thunderstorms to the bulk of the area (especially east) late Tuesday night through the first half of the day Wednesday. Thereafter, anticipate a dry and seasonably cool regime to lock in for a while. This somewhat cooler regime will probably not break down until sometime next weekend but, before then, expect Wednesday night through Friday night to feature dry and mostly clear conditions with lows generally in the 40s and highs mainly ranging from 65 to 70 degrees. /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 70 45 71 / 80 0 0 0 MLU 60 70 44 70 / 80 10 0 0 DEQ 50 70 40 71 / 50 0 0 0 TXK 53 70 43 71 / 80 0 0 0 ELD 54 69 41 70 / 90 0 0 0 TYR 54 69 44 72 / 60 0 0 0 GGG 54 70 43 72 / 80 0 0 0 LFK 58 72 46 74 / 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/50
Hazardous weather outlook, Mar 27, 2:07 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 207 PM CDT Sat Mar 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-281915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby- 207 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous strong to severe storms are expected to develop later this afternoon into early this evening across the Arklatex into northern portions of the Arklamiss. Very large hail of at least golf ball to tennis ball size and tornadoes will be the primary threats through the early to mid evening hours. The tornado threat will be highest in southwest Arkansas where a strong tornado cannot be ruled out. In addition, there is a threat for a quick 2 to 3 inches of rain in a band from northeastern Texas, to northwestern Louisiana, to southwestern Arkansas to bring an isolated risk of flash flooding. Storms are forecast to congeal into a line sometime this evening and advance through the remainder of the Arklamiss and central Louisiana into the early morning hours, with damaging winds becoming the main threat. The severe weather threat is expected to completely exit the area before sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A few lingering thunderstorms will be possible across central Louisiana early Sunday, but these should move east and south of these areas by mid morning. By Tuesday night into Wednesday, a cold front should bring additional thunderstorms to the region. However, no severe storms are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon into tonight. LAZ017>022-TXZ165>167-281915- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina- San Augustine- 207 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered strong to severe storms are possible late this afternoon and through the evening across these portions of Deep East Texas and Central Louisiana. Large hail up to golf ball size and damaging winds will be the primary threats although a tornado cannot be completely ruled out. Storms are forecast to congeal into a line sometime this evening and advance through the remainder of central Louisiana into the early morning hours, with damaging winds becoming the main threat. The severe weather threat is expected to completely exit the area before sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A few lingering thunderstorms will be possible across central Louisiana early Sunday, but these should move east and south of these areas by mid morning. By Tuesday night into Wednesday, a cold front should bring additional thunderstorms to the region. However, no severe storms are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed later today and tonight. 50
In the hours before
Local storm report, Mar 27, 8:14 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TORNADO 10 WSW GARY CITY 31.99N 94.53W
03/27/2021 PANOLA TX EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS FM 999. ROAD
IMPASSABLE.
&&
16Local storm report, Mar 27, 8:25 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TORNADO 5 WNW GARY CITY 32.05N 94.45W
03/27/2021 PANOLA TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN WITH DAMAGE NEAR
THE COUNTY ROAD 183 AND COUNTY ROAD 184
INTERSECTION.
&&
16Local storm report, Mar 27, 8:33 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TORNADO 7 ESE CARTHAGE 32.12N 94.22W
03/27/2021 PANOLA TX TRAINED SPOTTER
MULTIPLE TREES DOWN ACROSS FM 2517, 3 MILES
EAST OF ANTIOCH.
&&
16Local storm report, Mar 27, 8:50 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 2 N LEWISVILLE 33.40N 93.57W
03/27/2021 LAFAYETTE AR LAW ENFORCEMENT
TREE DOWN NEAR COUNTY ROAD 25.
&&
16Local storm report, Mar 27, 8:52 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 1 NNE LEWISVILLE 33.38N 93.57W
03/27/2021 LAFAYETTE AR LAW ENFORCEMENT
TREE DOWN NEAR COUNTY ROAD 120.
&&
16Special weather statement, Mar 27, 9:45 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Shreveport LA 945 PM CDT Sat Mar 27 2021 TXZ138-150-151-280330- Panola TX-Harrison TX-Rusk TX- 945 PM CDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...NORTHERN PANOLA AND CENTRAL RUSK COUNTIES UNTIL 1030 PM CDT... At 945 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Pinehill, or 7 miles east of Henderson, moving northeast at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Henderson, Tatum, Beckville, Deberry, Elysian Fields, Chapman, Church Hill and Fairplay. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for northeastern Texas. LAT...LON 3207 9474 3219 9481 3253 9420 3233 9405 TIME...MOT...LOC 0244Z 239DEG 43KT 3219 9467 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:39 PM CDT | Tornado Warning | SHV | Caddo, De Soto | 51 min |
| Mar 27, 8:04 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 41 min |
| Mar 27, 8:11 PM CDT | Tornado Warning | SHV | Caddo, De Soto | 49 min |
| Mar 27, 8:46 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, Webster | 19 min |
| Mar 27, 10:23 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 67 min |
| Mar 27, 10:39 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.